Help

by Mel
(UK)

I have an underactive thyroid, I take 100 mg of levothyroxine a day. 14 days into my cycle I get tired aching muscles, I'm miserable and my heartbeat when I wake up is so fast and I'm also sweating, this lasts until about the 3rd day of my period then I am ok again till next time.

My periods are now every 25 days and all this is interfering with daily life. My symptoms are so severe that I can hardly get out of bed. Am I going through the menopause? I am 40 years old!

Comments for Help

Click here to add your own comments

May 25, 2011
Help
by: Wray

Hi Mel You could be in Peri-menopause, I would have to know more of your symptoms though. But the link I've given you has a list, please look through them to decide. Menopause occurs on average at age 51, P-M can start 5 to 10 years prior. It would appear you don't have enough progesterone, the most common cause is anovulation. This begins round about age 35, and increases until Menopause, when the ovaries stop producing viable eggs. If you do decide to try the progesterone, both the pages I've given you have advice on when and how much to use. I think that your main problem is a lack of vitamin D. This causes an increase in parathyroid hormone, which slows the thyroid down. You have just gone through winter too, which means you were not making any vitamin D at all. Most people in the UK have very low levels, see here, here, here, here, here and here. Please consider having a test done, I believe Birmingham Hospital is now doing them for £20. Failing that please see the Vitamin D council and GrassrootsHealth websites. There's info on how to go about testing. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...